U.S. doctors online nowAsk doctors free
Belchertown, MA
A 64-year-old male asked:

If anxiety is a common side-effect of effexor (venlafaxine) and one is taking it for anxiety, how to know whether to increase or decrease dose at any point?

1 doctor answer2 doctors weighed in
Dr. Pamela Pappas
Psychiatry 43 years experience
Gradual process: This is part of the clinical skill involved in becoming a psychiatrist. Basically one learns what your baseline anxiety level is/was -- and follows your progress on the medication. The process would be very gradual, incremental changes in dose -- hopefully leading to relief. Some psychiatrist also use written rating forms in assessing anxiety or depression levels, at each visit.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 25, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.